Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bone loss??
Jul 31, 2000

Hello

My question is related to a accident I had last Sunday. I broke one of the bones in my left wrist. Also seems to be the same bone I broke 25 years ago. I was under the impression that a broken bone was stronger then normal bone. I have been on Crix/AZT/3TC, plus all the normal OI meds since Oct/97. On dx VL >800000 with T's at 50/12%. Currently VL <50 with T's at 250/27%. I have been reading news on bone lost and its relationship to HIV/AIDS. I questioned my GP and he has not seen this in his office yet. Should this something I should be looking further into?? I am back into the fracture clinic in a week, should I raise this issue with the doctor??

Many Thanks.... AJF

Response from Dr. Henry

There have been reported of early osteopenia/osteoporosis (thinning of the bones which could lead to easier fractures) in the setting of HIV/AIDS and treatment. There is a tenuous link to protease inhibitors from the available data. I would ask your doc to get a DEXA bone scan to check for bone loss. Keith Henry, M.D.



Previous
Side Effects of hydroxyurea
Next
thc/pot/Marinol and heart attack risk

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement